Skip to main content
×
×
Home

DISTINGUISHED MODELS OF INTERMEDIATE JACOBIANS

  • Jeffrey D. Achter (a1), Sebastian Casalaina-Martin (a2) and Charles Vial (a3)
Abstract

We show that the image of the Abel–Jacobi map admits functorially a model over the field of definition, with the property that the Abel–Jacobi map is equivariant with respect to this model. The cohomology of this abelian variety over the base field is isomorphic as a Galois representation to the deepest part of the coniveau filtration of the cohomology of the projective variety. Moreover, we show that this model over the base field is dominated by the Albanese variety of a product of components of the Hilbert scheme of the projective variety, and thus we answer a question of Mazur. We also recover a result of Deligne on complete intersections of Hodge level 1.

Copyright
References
Hide All
1. Achter, J. D., Casalaina-Martin, S. and Vial, C., On descending cohomology geometrically, Compos. Math. 153(7) (2017), 14461478. MR 3705264.
2. Achter, J. D., Casalaina-Martin, S. and Vial, C., Parameter spaces for algebraic equivalence, Int. Math. Res. Not. IMRN (2017), rnx178.
3. André, Y., Pour une théorie inconditionnelle des motifs, Publ. Math. Inst. Hautes Études Sci. (83) (1996), 549. MR 1423019.
4. Beauville, A., Quelques remarques sur la transformation de Fourier dans l’anneau de Chow d’une variété abélienne, in Algebraic geometry (Tokyo/Kyoto, 1982), Lecture Notes in Mathematics, Volume 1016, pp. 238260 (Springer, Berlin, 1983). MR 726428.
5. Bloch, S., Some elementary theorems about algebraic cycles on Abelian varieties, Invent. Math. 37(3) (1976), 215228. MR 0429883.
6. Bloch, S., Torsion algebraic cycles and a theorem of Roitman, Compos. Math. 39(1) (1979), 107127. MR 539002 (80k:14012).
7. Bloch, S. and Srinivas, V., Remarks on correspondences and algebraic cycles, Amer. J. Math. 105(5) (1983), 12351253. MR 714776 (85i:14002).
8. Charles, F. and Poonen, B., Bertini irreducibility theorems over finite fields, J. Amer. Math. Soc. 29(1) (2016), 8194. MR 3402695.
9. Clemens, C. H. and Griffiths, P. A., The intermediate Jacobian of the cubic threefold, Ann. of Math. (2) 95 (1972), 281356. MR 0302652.
10. Conrad, B., Chow’s K/k-image and K/k-trace, and the Lang–Néron theorem, Enseign. Math. (2) 52(1–2) (2006), 37108. MR 2255529 (2007e:14068).
11. Deligne, P., Les intersections complètes de niveau de Hodge un, Invent. Math. 15 (1972), 237250. MR 0301029 (46 #189).
12. Deligne, P., La conjecture de Weil. II, Publ. Math. Inst. Hautes Études Sci. (52) (1980), 137252. MR 601520 (83c:14017).
13. Esnault, H. and Levine, M., Surjectivity of cycle maps, Astérisque (1993), (218), 203–226, Journées de Géométrie Algébrique d’Orsay (Orsay, 1992). MR 1265315.
14. Griffiths, P. A., Periods of integrals on algebraic manifolds. II. Local study of the period mapping, Amer. J. Math. 90 (1968), 805865. MR 0233825.
15. Griffiths, P. A., On the periods of certain rational integrals. I, II, Ann. of Math. (2) 90 (1969), 460495. Ann. of Math. (2) 90 (1969), 496–541. MR 0260733.
16. Illusie, L., Miscellany on traces in -adic cohomology: a survey, Jpn. J. Math. 1(1) (2006), 107136. MR 2261063 (2007g:14016).
17. Jannsen, U., Rigidity theorems for k- and h-cohomology and other functors, Preprint, 2015, arXiv:1503.08742 [math.AG].
18. Kleiman, S. L., Algebraic cycles and the Weil conjectures, in Dix exposés sur la cohomologie des schémas, pp. 359386 (North-Holland, Amsterdam; Masson, Paris, 1968). MR 0292838 (45 #1920).
19. Kleiman, S. L., The Picard scheme, in Fundamental Algebraic Geometry, Mathematical Surveys and Monographs, Volume 123, pp. 235321 (American Mathematical Society, Providence, RI, 2005). MR 2223410.
20. Lecomte, F., Rigidité des groupes de Chow, Duke Math. J. 53(2) (1986), 405426. MR 850543 (88c:14013).
21. Mazur, B., Open problems: descending cohomology, geometrically, Not. Int. Congr. Chin. Math. 2(1) (2014), 3740.
22. Milne, J. S., Abelian varieties (v2.00), 2008, available at http://www.jmilne.org/math/, p. 172.
23. Milne, J. S., Algebraic geometry (v6.02), 2017, available at http://www.jmilne.org/math/.
24. Murre, J. P., Applications of algebraic K-theory to the theory of algebraic cycles, in Algebraic Geometry, Sitges (Barcelona), 1983, Lecture Notes in Mathematics, Volume 1124, pp. 216261 (Springer, Berlin, 1985). MR 805336 (87a:14006).
25. Otwinowska, A., Remarques sur les cycles de petite dimension de certaines intersections complètes, C. R. Acad. Sci. Paris Sér. I Math. 329(2) (1999), 141146. MR 1710511.
26. Poonen, B., Bertini theorems over finite fields, Ann. of Math. (2) 160(3) (2004), 10991127. MR 2144974 (2006a:14035).
27. Rapoport, M., Complément à l’article de P. Deligne “La conjecture de Weil pour les surfaces K3”, Invent. Math. 15 (1972), 227236. MR 0309943.
28. Rojtman, A. A., The torsion of the group of 0-cycles modulo rational equivalence, Ann. of Math. (2) 111(3) (1980), 553569. MR 577137.
29. Weil, A., Sur les critères d’équivalence en géométrie algébrique, Math. Ann. 128 (1954), 95127. MR 0065219 (16,398e).
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Journal of the Institute of Mathematics of Jussieu
  • ISSN: 1474-7480
  • EISSN: 1475-3030
  • URL: /core/journals/journal-of-the-institute-of-mathematics-of-jussieu
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×
MathJax

Keywords

MSC classification

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed